MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; ELECTRODE RECORDING CATHETER

ST. JUDE MEDICAL, COSTA RICA LTDA INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; ELECTRODE RECORDING CATHETER
Model Number IBI-81532
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis; however, images were submitted for evaluation.The images appear to show that the catheter was knotted around the guidewire inside of the patient, consistent with the reported event.Visual inspection was based solely upon a review of the photographs received.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the knotted catheter and subsequent additional procedure remains unknown.
 
Event or Problem Description
During an atrial tachycardia ablation procedure the catheter became entangled with an introducer and additional surgery was required.Following the right femoral puncture the physician experienced difficulty inserting the diagnostic catheter into the patient's heart due to the loop shape of the catheter.Resistance was felt when removing the catheter for repositioning.An x-ray was performed and the catheter was in the shape of an 8 in the iliac and femoral vein.Following further repositioning the catheter became entangled with the introducer.The introducer broke and a fragment remained within the patient.Surgery was required to remove the catheter and remaining fragment of the introducer from the patient.The patient was stable.

Brand Name
INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER
Common Device Name
ELECTRODE RECORDING CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7641299
Report Number3008452825-2018-00193
Device Sequence Number1861635
Product Code DRF
UDI-Device Identifier05414734304795
UDI-Public05414734304795
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberIBI-81532
Device Catalogue NumberIBI-81532
Device Lot Number6248687
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AVAIL QUADRAPOLAR CATHETER; BALTON INTRODUCERS X3
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR